Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 4:44 PM CDT for Door County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 14, 2021, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS83 KGRB 142144
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Wed Jul 14 2021
WIZ022-142245-
Door WI-
444 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 545 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4536 8677 4516 8697 4510 8695 4501 8710
4486 8715 4478 8725 4471 8743 4495 8760
4497 8758 4490 8755 4494 8745 4507 8736
4513 8738 4522 8727 4522 8721 4533 8710
4534 8702 4541 8698 4541 8683
TIME...MOT...LOC 2143Z 219DEG 35KT 4486 8744
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 14, 3:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 325 PM CDT Wed Jul 14 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 325 PM CDT Wed Jul 14 2021 The main focus in the short-term portion of the forecast will be on the severe weather and heavy rainfall potential through this evening. This afternoon: The line of convection lifting east/northeastward through the area, will continue to pose a heavy rainfall threat through late this afternoon. The greatest threat (although fairly low) for damaging winds will be across east-central Wisconsin, where the better instability and instability gradient is in place. Additional strong to isolated severe thunderstorms will be possible along a cold front/boundary across northern portions of Wisconsin. Isolated small hail, but very heavy rainfall will be possible with the storms across the north. The SPC has shifted the greatest threats for severe weather to the south of northeast Wisconsin with the latest update. Rainfall rates will likely exceed 1 to 2 inches an hour, which could lead to some flooding/flash flooding potential especially in urban areas. Tonight: A surface low will lift northeast from central Wisconsin to the eastern UP, dragging a cold front through the area from east to west. At the same time, the LLJ is expected to increase to around 40 to 50 kts, with the nose of the LLJ being across east-central WI. The associated/increased forcing ahead of the front and on the convergence at the nose of the LLJ, will lead to increased rainfall intensity and coverage. Again, the main focus appears to be across east-central and possibly far northeast Wisconsin through late this evening. PWATs are expected to jump up to around 2 inches across the area or around 200% of normal across east-central WI, which again could lead to some flooding concerns as rainfall rates increase. Severe potential looks to be slightly lower tonight as most of the instability is expected to remain across southern portions of the state. Initial thoughts are that the atmosphere across northern portions of WI will have trouble recovering from the thunderstorms this afternoon/early evening and the trailing stratiform on the back side. Low-level winds do increase, but overall instability looks to be around 1000 J/kg for nearly all of northeast WI. The greatest risk of any severe approaching our CWA would be the southern tier of counties. Again, wind and very heavy rainfall winds would be the main threat from any more organized thunderstorm activity. Overnight low are expected to be in the 50s north-central to the low to mid 60s elsewhere. Thursday: The low and cold front are expected to depart to the northeast and east as a surface ridge builds across the area. This will allow the precipitation to diminish from west to east throughout the day. East-central and far northeast WI will be the last to see the precipitation end, which may actually linger through or around 18Z. Otherwise, high temperatures are expected to be in the mid to upper 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 325 PM CDT Wed Jul 14 2021 The surface high pressure system is expected to remain in control of northeast Wisconsin's weather through the weekend and even into early next week. This will lead to mainly precipitation-free conditions along with steadily warming temperatures as an upper- level ridge begins to build across the central CONUS. Temperatures will warm from the 70s and 80s Friday and Saturday to the upper 80s and low 90s Sunday through the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1251 PM CDT Wed Jul 14 2021 TAF sites will all start out VFR; however, a line of thunderstorms will impact each of the TAF sites within the first 4 to 5 hours of TAF issuance. A secondary round of convection could impact eastern TAF sites during the early evening hours around 02Z. Made minor adjustments on the timing of both lines of convection. Otherwise, expect MVFR conditions once convection arrives, with some IFR conditions possible in the heaviest rainfall. Similar to earlier forecasts, aviation forecast guidance kept dropping ceilings to IFR tonight, but this again seemed a bit too pessimistic at this time. The best chance of that happening would be across the eastern TAF sites, where rain may linger the longest. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Cooley AVIATION.......Cooley
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 250 PM CDT Wed Jul 14 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated severe thunderstorms are possible from Wood County to Manitowoc County this evening. The greatest risk for severe storms will occur between 500 pm and midnight. The primary hazards associated with the storms will be torrential rainfall and isolated damaging wind gusts. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms could linger into Thursday morning. Severe weather is not expected Thursday, but a few of the storms could still produce heavy rainfall, especially in east-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage, rainfall totals greater than 1 inch and flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-152000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times through tonight. Some of the storms could produce strong gusty winds and torrential rainfall, and pose a significant hazard to boaters on the bay and lake. Patchy dense fog could result in hazardous navigation this into tonight, mainly on Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Scattered thunderstorms and patchy dense fog could linger into Thursday morning. Cooley
In the hours before
Special weather statement, Jul 14, 3:40 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
340 PM CDT Wed Jul 14 2021
WIZ031-038>040-049-050-142115-
Calumet-Shawano-Kewaunee-Outagamie-Manitowoc-Brown-
340 PM CDT Wed Jul 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...EASTERN OUTAGAMIE...EASTERN SHAWANO AND
MANITOWOC COUNTIES...
At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pulaski to near Brillion to near
Plymouth. Movement was east at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Bay Shore Park, Kaukauna, Little
Chute, Kimberly, Chilton, Pulaski and Brillion.
People at Downtown Green Bay should consider seeking safe shelter.
This includes the following highways...
Interstate 41 between mile markers 143 and 171.
U.S. Highway 41 between mile markers 172 and 179.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4394 8816 4394 8824 4460 8852 4468 8813
4467 8793 4463 8793 4466 8785 4465 8776
4460 8773 4390 8769 4389 8816
TIME...MOT...LOC 2039Z 273DEG 19KT 4461 8825 4418 8800 4371 8798
EBLocal storm report, Jul 14, 3:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST GREEN BAY 44.51N 88.00W
07/14/2021 M38 MPH BROWN WI OFFICIAL NWS OBS
AT THE NWS OFFICE
&&
SACSpecial weather statement, Jul 14, 4:00 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
400 PM CDT Wed Jul 14 2021
WIZ022-039-040-050-142130-
Kewaunee-Manitowoc-Door-Brown-
400 PM CDT Wed Jul 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BROWN...
KEWAUNEE...SOUTHERN DOOR AND MANITOWOC COUNTIES...
At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bay Shore Park to near Two Creeks to
near Manitowoc to 6 miles northeast of Sheboygan. Movement was
northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Green Bay, Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma,
Luxemburg, Denmark, Cleveland and Two Creeks.
This includes Interstate 43 between mile markers 136 and 163, and
between mile markers 170 and 190.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Green Bay.
LAT...LON 4423 8783 4454 8806 4483 8741 4470 8731
4454 8741 4433 8748 4418 8745 4407 8759
4390 8769 4389 8788
TIME...MOT...LOC 2059Z 244DEG 42KT 4456 8782 4432 8764 4412 8766 4383
8768
EBLocal storm report, Jul 14, 4:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 W GREEN BAY 44.52N 88.05W
07/14/2021 BROWN WI PUBLIC
MULTIPLE LARGE BRANCHES DOWN. ESTIMATED WIND
60MPH.
&&Local storm report, Jul 14, 4:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST MANITOWOC 44.08N 87.66W
07/14/2021 M41 MPH MANITOWOC WI ASOS
&&
TIMMUSpecial weather statement, Jul 14, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Wed Jul 14 2021
WIZ022-142245-
Door WI-
444 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 545 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4536 8677 4516 8697 4510 8695 4501 8710
4486 8715 4478 8725 4471 8743 4495 8760
4497 8758 4490 8755 4494 8745 4507 8736
4513 8738 4522 8727 4522 8721 4533 8710
4534 8702 4541 8698 4541 8683
TIME...MOT...LOC 2143Z 219DEG 35KT 4486 8744
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:59 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waushara, Wood | 76 min |
| Jul 14, 1:49 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
| Jul 14, 2:33 PM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Jul 14, 2:44 PM CDT | Areal Flood Advisory | GRB | Oneida | 3 hr |
| Jul 14, 3:01 PM CDT | Special Weather Statement | GRB | Forest | 44 min |
| Jul 14, 3:13 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 47 min |
| Jul 14, 3:40 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 35 min |
| Jul 14, 3:48 PM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 14, 4:00 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 30 min |
| Jul 14, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee, Manitowoc | 40 min |
| Jul 14, 4:41 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jul 14, 5:40 PM CDT | Special Weather Statement | GRB | Winnebago | 65 min |
| Jul 14, 6:21 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 54 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.